• Previous Article
    Imperfectly competitive markets, trade unions and inflation: Do imperfectly competitive markets transmit more inflation than perfectly competitive ones? A theoretical appraisal
  • JDG Home
  • This Issue
  • Next Article
    Critical transitions and Early Warning Signals in repeated Cooperation Games
July 2018, 5(3): 203-221. doi: 10.3934/jdg.2018013

Equivalences between two matching models: Stability

Instituto de Matemática Aplicada San Luis, Universidad Nacional de San Luis and CONICET, Italia 1556. D5700HHW San Luis. República Argentina

* Corresponding author

Received  May 2017 Revised  February 2018 Published  May 2018

We study the equivalences between two matching models, where the agents in one side of the market, the workers, have responsive preferences on the set of agents of the other side, the firms. We modify the firms' preferences on subsets of workers and define a function between the set of many-to-many matchings and the set of related many-to-one matchings. We prove that this function restricted to the set of stable matchings is bijective and that preserves the stability of the corresponding matchings in both models. Using this function, we prove that for the many-to-many problem with substitutable preferences for the firms and responsive preferences for the workers, the set of stable matchings is non-empty and has a lattice structure.

Citation: Paola B. Manasero. Equivalences between two matching models: Stability. Journal of Dynamics & Games, 2018, 5 (3) : 203-221. doi: 10.3934/jdg.2018013
References:
[1]

G. Birkhoff, Lattice Theory, 2nd edition, American Mathematical Society, Providence, Rhode Island, 1948.

[2]

C. Blair, The lattice structure of the set of stable matchings with multiple partners, Mathematics of Operations Research, 13 (1988), 619-628. doi: 10.1287/moor.13.4.619.

[3]

F. Echenique and J. Oviedo, Core many-to-one matchings by fixed point methods, Journal of Economic Theory, 115 (2004), 358-376. doi: 10.1016/S0022-0531(04)00042-1.

[4]

D. Gale and L. Shapley, College admissions and stability of marriage, American Mathematical Monthly, 69 (1962), 9-15. doi: 10.1080/00029890.1962.11989827.

[5]

D. Gale and M. Sotomayor, Some remarks on the stable marriage problem, Discrete Applied Mathematics, 11 (1985), 223-232. doi: 10.1016/0166-218X(85)90074-5.

[6]

J. W. Hatfield and F. Kojima, Substitutes and stability for matching with contracts, Journal of Economic Theory, 145 (2010), 1704-1723. doi: 10.1016/j.jet.2010.01.007.

[7]

A. Kelso and V. Crawford, Job matching, coalition formation, and gross substitutes, Econometrica, 50 (1982), 1483-1504. doi: 10.2307/1913392.

[8]

D. Knuth, Marriages Stables, Les Presses de l'Université de Montréal, Montréal.

[9]

R. MartinezJ. MassóA. Neme and J. Oviedo, On the lattice structure of the set of stable matchings for a many-to-one model, Optimization, 50 (2001), 439-457. doi: 10.1080/02331930108844574.

[10]

A. Roth, The evolution of the labor market for medical interns and residents: A case study in game theory, Journal of Political Economy, 92 (1984), 991-1016. doi: 10.1086/261272.

[11]

A. Roth, Conflict and coincidence of interest in job matching: Some new results and open questions for medical interns and residents: A Case study in game theory, Mathematics Of Operations Research, 10 (1985), 379-389. doi: 10.1287/moor.10.3.379.

[12]

A. Roth, The college admissions problem is not equivalent to the marriage problem, Journal of Economic Theory, 36 (1985), 277-288. doi: 10.1016/0022-0531(85)90106-1.

[13]

A. Roth, On the allocation of residents to rural hospitals: A general property of two-sided matching markets, Econometrica, 54 (1986), 425-427. doi: 10.2307/1913160.

[14]

A. Roth and M. Sotomayor, The college admissions problem revisited, Econometrica, 57 (1989), 559-570. doi: 10.2307/1911052.

[15]

A. Roth and M. Sotomayor, Two-Sided Matching: A Study in Game-Theoretic Modeling and Analysis, Cambridge University Press, Cambridge, 1990.

[16]

M. Sotomayor, Three remarks on the many-to-many stable matching problem, Mathematical Social Sciences, 38 (1999), 55-70. doi: 10.1016/S0165-4896(98)00048-1.

show all references

References:
[1]

G. Birkhoff, Lattice Theory, 2nd edition, American Mathematical Society, Providence, Rhode Island, 1948.

[2]

C. Blair, The lattice structure of the set of stable matchings with multiple partners, Mathematics of Operations Research, 13 (1988), 619-628. doi: 10.1287/moor.13.4.619.

[3]

F. Echenique and J. Oviedo, Core many-to-one matchings by fixed point methods, Journal of Economic Theory, 115 (2004), 358-376. doi: 10.1016/S0022-0531(04)00042-1.

[4]

D. Gale and L. Shapley, College admissions and stability of marriage, American Mathematical Monthly, 69 (1962), 9-15. doi: 10.1080/00029890.1962.11989827.

[5]

D. Gale and M. Sotomayor, Some remarks on the stable marriage problem, Discrete Applied Mathematics, 11 (1985), 223-232. doi: 10.1016/0166-218X(85)90074-5.

[6]

J. W. Hatfield and F. Kojima, Substitutes and stability for matching with contracts, Journal of Economic Theory, 145 (2010), 1704-1723. doi: 10.1016/j.jet.2010.01.007.

[7]

A. Kelso and V. Crawford, Job matching, coalition formation, and gross substitutes, Econometrica, 50 (1982), 1483-1504. doi: 10.2307/1913392.

[8]

D. Knuth, Marriages Stables, Les Presses de l'Université de Montréal, Montréal.

[9]

R. MartinezJ. MassóA. Neme and J. Oviedo, On the lattice structure of the set of stable matchings for a many-to-one model, Optimization, 50 (2001), 439-457. doi: 10.1080/02331930108844574.

[10]

A. Roth, The evolution of the labor market for medical interns and residents: A case study in game theory, Journal of Political Economy, 92 (1984), 991-1016. doi: 10.1086/261272.

[11]

A. Roth, Conflict and coincidence of interest in job matching: Some new results and open questions for medical interns and residents: A Case study in game theory, Mathematics Of Operations Research, 10 (1985), 379-389. doi: 10.1287/moor.10.3.379.

[12]

A. Roth, The college admissions problem is not equivalent to the marriage problem, Journal of Economic Theory, 36 (1985), 277-288. doi: 10.1016/0022-0531(85)90106-1.

[13]

A. Roth, On the allocation of residents to rural hospitals: A general property of two-sided matching markets, Econometrica, 54 (1986), 425-427. doi: 10.2307/1913160.

[14]

A. Roth and M. Sotomayor, The college admissions problem revisited, Econometrica, 57 (1989), 559-570. doi: 10.2307/1911052.

[15]

A. Roth and M. Sotomayor, Two-Sided Matching: A Study in Game-Theoretic Modeling and Analysis, Cambridge University Press, Cambridge, 1990.

[16]

M. Sotomayor, Three remarks on the many-to-many stable matching problem, Mathematical Social Sciences, 38 (1999), 55-70. doi: 10.1016/S0165-4896(98)00048-1.

[1]

Azam Chaudhry, Rehana Naz. Closed-form solutions for the Lucas-Uzawa growth model with logarithmic utility preferences via the partial Hamiltonian approach. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 643-654. doi: 10.3934/dcdss.2018039

[2]

Kariane Calta, Thomas A. Schmidt. Infinitely many lattice surfaces with special pseudo-Anosov maps. Journal of Modern Dynamics, 2013, 7 (2) : 239-254. doi: 10.3934/jmd.2013.7.239

[3]

Guihong Fan, Yijun Lou, Horst R. Thieme, Jianhong Wu. Stability and persistence in ODE models for populations with many stages. Mathematical Biosciences & Engineering, 2015, 12 (4) : 661-686. doi: 10.3934/mbe.2015.12.661

[4]

Lea Ellwardt, Penélope Hernández, Guillem Martínez-Cánovas, Manuel Muñoz-Herrera. Conflict and segregation in networks: An experiment on the interplay between individual preferences and social influence. Journal of Dynamics & Games, 2016, 3 (2) : 191-216. doi: 10.3934/jdg.2016010

[5]

Chi Zhou, Wansheng Tang, Ruiqing Zhao. Optimal consumption with reference-dependent preferences in on-the-job search and savings. Journal of Industrial & Management Optimization, 2017, 13 (1) : 505-529. doi: 10.3934/jimo.2016029

[6]

Cui-Ping Cheng, Wan-Tong Li, Zhi-Cheng Wang. Asymptotic stability of traveling wavefronts in a delayed population model with stage structure on a two-dimensional spatial lattice. Discrete & Continuous Dynamical Systems - B, 2010, 13 (3) : 559-575. doi: 10.3934/dcdsb.2010.13.559

[7]

Motoko Qiu Kawakita. Certain sextics with many rational points. Advances in Mathematics of Communications, 2017, 11 (2) : 289-292. doi: 10.3934/amc.2017020

[8]

D. Alderson, H. Chang, M. Roughan, S. Uhlig, W. Willinger. The many facets of internet topology and traffic. Networks & Heterogeneous Media, 2006, 1 (4) : 569-600. doi: 10.3934/nhm.2006.1.569

[9]

Rodica Toader. Scattering in domains with many small obstacles. Discrete & Continuous Dynamical Systems - A, 1998, 4 (2) : 321-338. doi: 10.3934/dcds.1998.4.321

[10]

Marco Di Francesco, Simone Fagioli, Massimiliano D. Rosini. Many particle approximation of the Aw-Rascle-Zhang second order model for vehicular traffic. Mathematical Biosciences & Engineering, 2017, 14 (1) : 127-141. doi: 10.3934/mbe.2017009

[11]

Eleonora Catsigeras, Marcelo Cerminara, Heber Enrich. Simultaneous continuation of infinitely many sinks at homoclinic bifurcations. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 693-736. doi: 10.3934/dcds.2011.29.693

[12]

Rossella Bartolo, Anna Maria Candela, Addolorata Salvatore. Infinitely many solutions for a perturbed Schrödinger equation. Conference Publications, 2015, 2015 (special) : 94-102. doi: 10.3934/proc.2015.0094

[13]

Andrzej Szulkin, Shoyeb Waliullah. Infinitely many solutions for some singular elliptic problems. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 321-333. doi: 10.3934/dcds.2013.33.321

[14]

Jozef Bobok, Martin Soukenka. On piecewise affine interval maps with countably many laps. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 753-762. doi: 10.3934/dcds.2011.31.753

[15]

Csilla Bujtás, Zsolt Tuza. Optimal batch codes: Many items or low retrieval requirement. Advances in Mathematics of Communications, 2011, 5 (3) : 529-541. doi: 10.3934/amc.2011.5.529

[16]

Liping Wang, Chunyi Zhao. Infinitely many solutions for nonlinear Schrödinger equations with slow decaying of potential. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1707-1731. doi: 10.3934/dcds.2017071

[17]

Liang Zhang, X. H. Tang, Yi Chen. Infinitely many solutions for a class of perturbed elliptic equations with nonlocal operators. Communications on Pure & Applied Analysis, 2017, 16 (3) : 823-842. doi: 10.3934/cpaa.2017039

[18]

Liping Wang. Arbitrarily many solutions for an elliptic Neumann problem with sub- or supercritical nonlinearity. Communications on Pure & Applied Analysis, 2010, 9 (3) : 761-778. doi: 10.3934/cpaa.2010.9.761

[19]

Alberto Boscaggin, Anna Capietto. Infinitely many solutions to superquadratic planar Dirac-type systems. Conference Publications, 2009, 2009 (Special) : 72-81. doi: 10.3934/proc.2009.2009.72

[20]

Zhibin Liang, Xuezhi Zhao. Self-maps on flat manifolds with infinitely many periods. Discrete & Continuous Dynamical Systems - A, 2012, 32 (6) : 2223-2232. doi: 10.3934/dcds.2012.32.2223

 Impact Factor: 

Metrics

  • PDF downloads (55)
  • HTML views (336)
  • Cited by (0)

Other articles
by authors

[Back to Top]